# SDR 2012FA0000070

- Difficulty date: January 14, 2012
- Submitted: January 27, 2012
- Operation: General aviation
- Aircraft: N1868S
- Make and model: Hughes 269C1
- Aircraft serial: 0229
- Aircraft time: 3,946 hours
- Engine: Lyc HIO360G1A
- Engine time: 3,919 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Failed
- Location: Nr 4 Cylinder
- Part time: 3,919 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, Y
- Precautionary procedure: B, R, A

## Discrepancy

NORMAL TAKEOFF, HOVER, AND STEADY LEVEL FLIGHT.  30 MINUTES ENROUTE, SUDDEN VIBRATIONS FOLLOWED BY LOW RPM WARNING LIGHT & HORN.  VERIFIED DROPPING NEEDLES AND LOWERED COLLECTIVE FOR AUTOROTATION.  CHECKING AIRSPEED GAUGE AT 40KTS, ADJUSTED FORWARD CYCLIC FOR MORE AIRSPEED.  VIBRATIONS STOPPED AND ENGINE QUIT.  ESTABLISHED AUTOROTATION, LOOKED FOR LANDING SPOT, AIRSPEED 60-70KTS, FLARED AND LANDED.  UPON VISUAL INSPECTION OF ENGINE, CATASTROPHIC FAILURE OF NR 4 CYLINDER, PISTON.
